MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ZERO TIP; BRONCHOSCOPE ACCESSORY

BOSTON SCIENTIFIC CORPORATION ZERO TIP; BRONCHOSCOPE ACCESSORY
Model Number M00513210
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient's age at the time of the event is reported to be (b)(6) yrs old.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a zero tip pulmonary basket was to be used in the trachea for a removal of tracheal foreign body procedure performed on (b)(6) 2021.During procedure, when the package was unpacked, the sheath of the zero tip device was found to be detached.The procedure was completed with another zero tip pulmonary basket.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block a2: the patient's age at the time of the event is reported to be 2.5 yrs old.Block h6: medical device problem code a0501 captures the reportable event of sheath detached.Block h10: visual analysis of the returned zero tip pulmonary basket device found the sheath was torn at proximal section and was kinked/bent at distal section.The torn area was inspected under magnification and found evidence of torsion on the sheath.Based on all available information, it is most likely that handling and manipulation of the device during use can lead to the sheath kinking.Also, user technique to remove the device from its package can kink the sheath.The torn area observed on the sheath presented evidence of torsion that can result in tearing of the sheath during the use of the device.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.
 
Event or Problem Description

Brand Name
ZERO TIP
Common Device Name
BRONCHOSCOPE ACCESSORY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11837959
Report Number3005099803-2021-02301
Device Sequence Number4307843
Product Code KTI
UDI-Device Identifier08714729415008
UDI-Public08714729415008
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K020765
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2023
Device Model NumberM00513210
Device Catalogue Number1321
Device Lot Number0025952751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2021
Initial Date Received by Manufacturer 04/25/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR
Patient Weight15